Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Did anyone who took the pill get depressed while being on it?

I realize looking back when I was on the pill for a few months it made me so hormonal I would get depressed about my life and cry all the time which is not me at all. Has this happened to anyone else?

Answer Question
 
lonelymom911

Asked by lonelymom911 at 11:10 AM on Mar. 26, 2009 in Health

Level 1 (0 Credits)
Answers (5)
  • I was the same way... I told my dr about it so we played the switch around BC game because I wanted to be on it even tho I wasn't in a relationship and I wasn't having sex... I learned the hard life things like that sneak up on you so I was going to be prepared for when/if it happened... I was very close with a few of the guys I worked with, and they always knew when I was on BC again because they said I got "crazy." I'd get impatient, extremely irritated very easily, I'd be an emotional wreck (i cried a few times at work, over very silly things), and I was sad alot. When I wasn't taking it I was a functional, happy, easy going person.

    Have you tried Yaz? That was the last BC I was on and even tho it made me more likely to cry while watching movies or when I got really stressed out, that ws the only side effects I had. It also helped with cramps. For the first time, I didn't have cramps.
    Crystal1124

    Answer by Crystal1124 at 11:25 AM on Mar. 26, 2009

  • It is reccommended that you take a vitamin B complex while on the pill to help with mood elevation
    Niki_sd

    Answer by Niki_sd at 11:38 AM on Mar. 26, 2009

  • I dont remember which brand it was (i think it started with a P?)
    Oh man! My moods where everywhere.. my poor dh, i dont know how he stuck around (we where dating in hs at the time) i was a bitch, i was depressed, i got low self-esteem.... it was horrible...
    Finally DH is the one that said I needed to get off the BC because it was effecting me (heh i didnt notice!).
    MommaTasha1003

    Answer by MommaTasha1003 at 11:50 AM on Mar. 26, 2009

  • I am on Yaz and it has helped with my crazy moods. I do get a little moody but that is normal during my period. It has also helped with cramps and my face breaking out. My period also went from 5 days to 2 and is really light. Best choice I even made.
    tyfry7496

    Answer by tyfry7496 at 1:30 PM on Mar. 26, 2009

  • I don't do really well with artificial hormones, either. It's probably just your makeup. There are other forms of BC that don't involve hormones, though.
    mmmommy0207

    Answer by mmmommy0207 at 2:53 PM on Mar. 26, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN